Aesthetic Considerations

So I mentioned that I had a follow-up meeting with my endocrinologist a few days ago, but I got sidetracked by discussions of sexual orientation (or lack thereof) and therefore failed to mention that the appointment concluded with her doubling my prescriptions for estrogen and anti-androgens. Yaaaaaaay*!

She did not, however, double my dose of progesterone, on the grounds that I had complained of slight depression during the first month** and supposedly, this hormone is known to trigger such feelings in some cases. Besides of which, she had apparently judged that since my nipples were sore, the progesterone was already doing its job anyways.

Far be it for me to question her medical expertise. However, she has left me with, if not really a problem, per se, than with what might colloquially be called a “pickle.” You see, out of a sense of severe dysphoria after my hormones ran-out, I got my General Practitioner to write me a new prescription two weeks ago. This prescription was, of course, simply for the same dosages that my endocrinologist had originally assigned me. So now, you see, I have two options: I can either continue taking the smaller doses until I run out again, or I can start taking twice my original dose of estrogen and anti-androgens immediately. This, however, leaves me with the awkward situation of having my progesterone prescriptions out of sync with my prescriptions for everything else–something which sits poorly with my sense of aesthetics.

Obviously, none of this should bug me as much as it does, but I can’t help it!

_______________________________

*I mean if one dose is good, than twice that does must be twice as good! That’s how medicine works, right?

**Although, in retrospect, this almost certainly had more to do with a certain monstrous former-landlady than it did with my endocrine system.

 

Advertisements

About thevenerablecorvex

I have the heart of a poet, the brain of a theoretical physicist, and the wingspan of an albatross. I am also notable for my humility.
This entry was posted in Personal Stuff and tagged , , , . Bookmark the permalink.

One Response to Aesthetic Considerations

  1. Lindsay says:

    She did not, however, double my dose of progesterone, on the grounds that I had complained of slight depression during the first month, and this hormone is known to trigger such feelings in some cases.

    Indeed it is! When I was first being prescribed birth control pills, I told my nurse-midwife that I had already had problems with severe depression, and she said that she would give me a formulation of the Pill that was 1) an estrogen and a progesterone*, and 2) relatively low on progesterone. I did not know at the time which hormone could mess with your mood, just that Hormones in general could, and she told me that the one to worry about if you had reason to worry about your susceptibility to depression was progesterone.

    *Which I would need anyway due to being large … apparently single-hormone pills are less effective in women over a BMI of 27 or so**.

    **I am confused as to why a ratio of weight to height, as opposed to a straight-up weight cutoff, would be relevant. Theoretically, a woman who is short enough could have my same BMI while being, like, two-thirds of my weight or something, and you would expect a much smaller person to need less of a drug than a much larger person. Drug metabolism, how the #&%? does it work??

    And if it’s a question of adipositivity, my problem still holds: the smaller person would have a much smaller total fat mass, even if they have the same proportion of body fat as the bigger one!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s